Klinische aspecten van heparine-geinduceerde trombocytopenie

Translated title of the contribution: Clinical aspects of heparin-induced thrombocytopenia

J. P.J. Wester*, A. Sturk, F. J.L.M. Haas, H. M.T. Christiaans, K. H. Polderman, J. J. Spijkstra, A. R.J. Girbes

*Corresponding author for this work

Research output: Contribution to journalArticleAcademicpeer-review

Abstract

Heparin-induced thrombocytopenia (HIT) is the most frequent drug-induced thrombocytopenia. It is an immune-mediated disease in which antibodies are formed against the neo-antigen complex between heparin and Platelet Factor 4 on the thrombocyte membrane resulting in platelet aggregation. The incidence is about 3% with use of standard unfractionated heparin (SH). HIT can be complicated by acute trombo-embolic complications (HITT) and bleeding disorders. Mortality is 30%. For the diagnosis of HIT(T), clinics are still regarded as the gold standard. Several empirically formulated clinical scores exist. Routine laboratory tests such as functional platelet aggregation tests and antibody assays, can confirm the diagnosis. When HIT occurs, SH or LMWH need to be discontinued. Until now danaparoid is the drug of first choice as alternative for prophylaxis as well as for treatment. Promising new drugs are the direct thrombin inhibitors such as recombinant hirudin. When HIT is complicated by serious hemorrhagic complications, transfusion of thrombocytes can be beneficial.

Original languageDutch
Pages (from-to)306-310
Number of pages5
JournalNederlands Tijdschrift voor de Klinische Chemie
Volume25
Issue number5
Publication statusPublished - 1 Jan 2000

Cite this